MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING RESOLVE LOCKING DRAINAGE CATHETER; IRRIGATION CATHETER

MERIT MEDICAL MANUFACTURING RESOLVE LOCKING DRAINAGE CATHETER; IRRIGATION CATHETER
Catalog Number RLC-14-038MB/B
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Off-Label Use (1494)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that a drainage catheter was placed within a patient on (b)(6) 2021.The patient tolerated the procedure well.No injury to report.During a scheduled drainage catheter replacement / follow-up appointment procedure on (b)(6) 2021, the catheter was flushed with contrast under fluoroscopy, and a guidewire was inserted for the catheter exchange.When the physician attempted to remove the catheter, it was obvious that the original drainage catheter had detached within the patient's biliary system.The original catheter was removed, and a new catheter was placed successfully for the patient.The detached tip was left within the patient's biliary system.The physician stated that the foreign body would pass naturally through the patients gi track.The ifu states: the drainage catheter is not intended for use within the biliary system [operator "use error"].No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
RESOLVE LOCKING DRAINAGE CATHETER
Common Device Name
IRRIGATION CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
MDR Report Key12338994
Report Number3010665433-2021-00066
Device Sequence Number3350523
Product Code GBX
UDI-Device Identifier00884450009864
UDI-Public884450009864
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Catalogue NumberRLC-14-038MB/B
Device Lot NumberE2076727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1